Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 62, NWS Pueblo, CO

June 19, 2008Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 19, 2008, 3:01 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2008, 3:01 PM MDT (21:01 UTC)
Expired
Jun 19, 2008, 4:00 PM MDT
In force
59 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Baca County, CO, Las Animas County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:49 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-497 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
800 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 192101
SVRPUB
COC009-071-192200-
/O.NEW.KPUB.SV.W.0062.080619T2101Z-080619T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  EXTREME EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 400 PM MDT...

* AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTH
  OF PRITCHETT...OR ABOUT 19 MILES SOUTHWEST OF SPRINGFIELD...AND WAS
  MOVING TOWARD THE EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMPO.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3723 10310 3742 10292 3699 10224 3698 10225
      3699 10284
TIME...MOT...LOC 2101Z 291DEG 17KT 3719 10281

$$
ROSE
1 follow-up statement
000 
WWUS55 KPUB 192113
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT THU JUN 19 2008

COC009-071-192200-
/O.CON.KPUB.SV.W.0062.000000T0000Z-080619T2200Z/
BACA CO-LAS ANIMAS CO-
313 PM MDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EXTREME EAST CENTRAL LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 11 MILES
NORTHWEST OF CAMPO...OR 18 MILES SOUTHWEST OF SPRINGFIELD...AND WAS
MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3723 10310 3742 10292 3699 10224 3698 10225
      3699 10284
TIME...MOT...LOC 2113Z 291DEG 17KT 3717 10274

$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:37 PM MDT, 24 minutes earlier.

Area forecast discussion, Jun 19, 2:37 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT THU JUN 19 2008

.SHORT TERM...
(TONIGHT AND FRIDAY)

SEVERE WEATHER UNDERWAY.  SEVERE THUNDERSTORM WATCH 578 IN EFFECT
UNTIL 02Z FOR THE SOUTHEAST COLORADO PLAINS.  LARGE HAIL AND
LIGHTNING PRIMARY THREATS.

ANOTHER ACTIVE SEVERE WEATHER DAY ACROSS THE PLAINS TOMORROW.
BUSY PERIOD AHEAD. LW

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

WILL ONCE AGAIN KEEP THIS DISCUSSION VERY BRIEF DUE TO ONGOING
SEVERE WEATHER. WILL CONTINUE WITH PREVIOUS METEOROLOGICAL THINKING
FOR THE LONG TERM AND WILL PAINT MAJORITY OF IMPENDING GRIDS/ZONES
WITH AT LEAST ISOLATED MAINLY AFTERNOON AND EVENING POPS INTO NEXT
WEEK IN COMBINATION WITH VERY WARM JUNE TEMPERATURES.

PRECIPITATION...AT TIMES SEVERE...IS EXPECTED TO CONTINUE OVER THE
CWFA...ESPECIALLY EASTERN PORTIONS INTO NEXT WEEK AND THEN AS UPPER
RIDGE ATTEMPTS TO BUILD OVER CWFA BY LATER IN THE WEEK...EXPECT THAT
PRECIPITATION POTENTIAL SHOULD DECREASE AS MAXIMUM TEMPERATURES
INCREASE.

&&

.AVIATION...
SEVERE WEATHER AND THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING
AND AGAIN TOMORROW AFTERNOON ALL AREAS...BUT ESPECIALLY FROM THE
SANGRE DE CRISTOS EASTWARD. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/77
Hazardous weather outlook, Jun 19, 2:57 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT THU JUN 19 2008

COZ058>089-093>099-202100-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
257 PM MDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS...SOME SEVERE...WILL TRACK EAST ACROSS
THE SOUTHEAST COLORADO PLAINS THROUGH THIS EVENING. THE PRIMARY
THREAT WITH THESE STORM WILL BE HAIL UP TO THE SIZE OF GOLF
BALLS. A FEW STORMS COULD PRODUCE HAIL UP TO THE SIZE OF
BASEBALLS. ADDITIONAL THREATS INCLUDE LIGHTNING...DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND HEAVY RAIN. THUNDERSTORM ACTIVITY
WILL DIMINISH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH MONDAY...WITH THE GREATEST COVERAGE OF THUNDERSTORMS
EXPECTED ACROSS THE SOUTHEAST PLAINS. A FEW STORMS COULD BECOME
SEVERE ACROSS THE SOUTHEAST PLAINS FRIDAY AND SATURDAY...PRODUCING
HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...MODERATE
TO HEAVY RAINFALL AND LIGHTNING. ELSEWHERE...THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...BRIEF LIGHT
RAINFALL...AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY THROUGH 8 PM THIS EVENING ACROSS THE SOUTHEAST COLORADO
PLAINS.

In the hours before

Local storm report, Jun 19, 1:22 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
122 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HAIL             5 NNW PINON             38.52N 104.65W
06/19/2008  E0.88 INCH       EL PASO            CO   TRAINED SPOTTER

            7/8 INCH DIAMETER HAIL LASTED APPROXIMATELY 4 MINUTES

&&
Local storm report, Jun 19, 2:15 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             PUEBLO WEST             38.35N 104.72W
06/19/2008  M1.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JKH
Local storm report, Jun 19, 2:22 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             PUEBLO WEST             38.35N 104.72W
06/19/2008  M0.88 INCH       PUEBLO             CO   TRAINED SPOTTER

0217 PM     HAIL             PUEBLO WEST             38.35N 104.72W
06/19/2008  M2.75 INCH       PUEBLO             CO   AMATEUR RADIO

&&

JKH
Local storm report, Jun 19, 2:28 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             3 N PUEBLO RESERVOIR    38.30N 104.75W
06/19/2008  M1.75 INCH       PUEBLO             CO   NWS EMPLOYEE

&&

SROSE
Local storm report, Jun 19, 2:32 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             2 SSW PUEBLO            38.24N 104.63W
06/19/2008  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JKH
Local storm report, Jun 19, 2:39 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             3 SW PUEBLO             38.24N 104.66W
06/19/2008  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JKH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:35 PM MDTSevere Thunderstorm WarningPUBLas Animas40 min
Jun 18, 6:55 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers41 min
Jun 19, 12:39 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo66 min
Jun 19, 1:53 PM MDTSevere Thunderstorm WarningPUBPueblo55 min
Jun 19, 2:17 PM MDTSevere Thunderstorm WarningPUBPueblo43 min
Jun 19, 2:51 PM MDTSevere Thunderstorm WarningPUBBaca54 min
Jun 19, 3:11 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo66 min
Jun 19, 3:18 PM MDTTornado WarningPUBBaca, Las Animas57 min
Jun 19, 3:40 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo65 min
Jun 19, 3:48 PM MDTSevere Thunderstorm WarningPUBLas Animas51 min
Jun 19, 4:14 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas106 min
Jun 19, 4:16 PM MDTSevere Thunderstorm WarningPUBLas Animas89 min
Jun 19, 4:20 PM MDTSevere Thunderstorm WarningPUBBaca45 min
Jun 19, 4:42 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Otero29 min
Jun 19, 5:20 PM MDTSevere Thunderstorm WarningPUBLas Animas33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.